MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) status: preamendment.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the implanted ultrathane mac-loc locking loop biliary drainage catheter was leaking from the junction between the luer lock portion of the device and the catheter meet, where the two pieces can be screwed together or unscrewed.The device was subsequently replaced.The device was being placed in the liver for a biliary drainage indication.The complaint device was in place for 37 days prior to its removal.The device has been received for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Additional information: patient identifier.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection / functional test of the returned device were conducted during the investigation, and no systemic issues were found related to the reported issue.One catheter was returned with no obvious biomatter present.The mac-loc was in the locked position.No cracks or defects were observed on the proximal assembly.One thread was present between the mac-loc and cap.The cap and tubing were not able to be pulled or twisted within the proximal assembly.Marks similar to those created by hemostats were observed on the cap.Hemostats were then used to clamp off the catheter in order to pressurize the proximal assembly.Immediately upon pressurization, water leaked from the between the cap and mac-loc threads.Therefore, the leakage failure was able to be duplicated.Additionally, a document-based investigation evaluation was performed.Several risk controls are in place for this product.There is no evidence to suggest the product was not made to specifications.A review of the main work order ((b)(4)) found 4 nonconformances.There were 2 nonconformances related to bad forming, which were scrapped.There was 1 nonconformance for a bent obturator, which was scrapped.There was 1 nonconformance for foreign matter on catheter tip, which was scrapped.The workorder for the mac-loc subassembly ((b)(4)) found 0 nonconformances.The workorders confirmed that qc was performed on the devices.All nonconformances observed were scrapped.Due to the individual nature of the manufacturing process, a nonconformance in one device does not indicate a nonconformance in the rest of the lot.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Measures have been initiated to correct this issue.Monitoring will continue to be performed for similar complaints.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7098264
Report Number1820334-2017-04159
Device Sequence Number10958061
Product Code GCA
UDI-Device Identifier00827002094994
UDI-Public(01)00827002094994(17)200706(10)8042444
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-40-P-32S-CLB-RH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;